NCLEX Select All That Apply Practice Exam 2

0%

A 6-year-old child with leukemia is hospitalized and is receiving combination chemotherapy. Laboratory results indicate that the child is neutropenic, and the nurse prepares to implement protective isolation procedures. Which interventions would the nurse initiate? Select all that apply.

Please select 3 correct answers

Correct! Wrong!

For the hospitalized neutropenic child, flowers or plants should not be kept in the room because standing water and damp soil harbor Aspergillus and Pseudomonas, to which these children are very susceptible. Fruits and vegetables not peeled before being eaten harbor molds and should be avoided until the white blood cell count rises. The child is placed on a low-bacteria diet. Dressings are always changed with sterile technique. Not all visitors need to be restricted, but anyone who is ill should not be allowed in the child’s room. Meticulous hand washing is required before caring for the child. In addition, gloves, a mask, and a gown are worn (per agency policy).

A 16-year-old child is brought to the emergency department by his mother with a complaint that the child just experienced a tonic-clonic seizure. On arrival in the emergency department no apparent seizures were occurring. The mother states that her son is taking medication for the seizure disorder. The nurse plans care, knowing that which of the following medications are used for long-term control of tonic-clonic seizures? Select all that apply.

Please select 3 correct answers

Correct! Wrong!

Medications that are prescribed for long-term control of tonic-clonic seizures are gabapentin, ethosuximide, and carbamazepine. Diazepam is a medication that is prescribed to halt tonic-clonic episodes, and methylphenidate is a medication used to treat attention deficit hyperactivity disorder. Both of these medications are not suitable for long-term control of a seizure condition. Alprazolam is a medication used to treat anxiety.

A child has been diagnosed with meningococcal meningitis. Which of the following isolation techniques is appropriate?

Correct! Wrong!

Meningococcal meningitis is transmitted primarily by droplet infection. Isolation is begun and maintained for at least 24 hours after antibiotics are given. Options 1, 2, and 3 are incorrect.

A client enters the emergency department confused, twitching, and having seizures. His family states he recently was placed on corticosteroids for arthritis and was feeling better and exercising daily. On data collection, he has flushed skin, dry mucous membranes, an elevated temperature, and poor skin turgor. His serum sodium level is 172 mEq/L. Choose the interventions that the health care provider would likely prescribe. Select all that apply.

Please select 5 correct answers

Correct! Wrong!

Hypernatremia is described as having a serum sodium level that exceeds 145 mEq/L. Signs and symptoms would include dry mucous membranes, loss of skin turgor, thirst, flushed skin, elevated temperature, oliguria, muscle twitching, fatigue, confusion, and seizures. Interventions include monitoring fluid balance, monitoring vital signs, reducing dietary intake of sodium, monitoring electrolyte levels, and increasing oral intake of water. Sodium replacement therapy would not be prescribed for a client with hypernatremia.

A client has died, and a nurse asks a family member about the funeral arrangements. The family member refuses to discuss the issue. The nurse’s appropriate action is to:

Correct! Wrong!

The family member is exhibiting the first stage of grief (denial), and the nurse should remain with the family member. Option 1 is an appropriate intervention for the acceptance or reorganization and restitution stage. Option 2 may be an appropriate intervention for the bargaining stage. Option 3 may be an appropriate intervention for depression.

A client is scheduled for a myelogram, and the nurse provides a list of instructions to the client regarding preparation for the procedure. Which instructions should the nurse place on the list? Select all that apply.

Please select 2 correct answers

Correct! Wrong!

Client preparation for a myelogram includes instructing the client to restrict food and fluids for 4 to 8 hours before the procedure. The client is told that the procedure takes about 45 minutes. An informed consent is required because the procedure is invasive and is therefore performed by the health care provider. The client will need to remove jewelry and metal objects from the chest area. The client is also told that pretest medications may be prescribed for relaxation.

A client with a closed head injury is receiving phenytoin (Dilantin), an anticonvulsant medication. Which of the following would indicate that the client is experiencing side effects related to this medication? Select all that apply.

Please select 4 correct answers

Correct! Wrong!

Dilantin causes blood dyscrasias, such as decreased platelet counts and decreased white blood cell counts; it contributes to constipation as well. Gingival hyperplasia can occur, causing gums to bleed easily, and blood glucose levels can elevate when taking phenytoin. Sedation is a side effect of barbiturates, not phenytoin. Ataxia is a side effect of benzodiazepines.

A client with carcinoma of the lung develops the syndrome of inappropriate antidiuretic hormone (SIADH) as a complication of the cancer. The nurse anticipates that which of the following may be prescribed? Select all that apply.

Please select 4 correct answers

Correct! Wrong!

Cancer is a common cause of SIADH. In clients with SIADH, excessive amounts of water are reabsorbed by the kidney and put into the systemic circulation. The increased water causes hyponatremia (decreased serum sodium levels) and some degree of fluid retention. SIADH is managed by treating the condition and its cause, and treatment usually includes fluid restriction, increased sodium intake, and a medication with a mechanism of action that is antagonistic to ADH. Sodium levels are monitored closely, because hypernatremia can suddenly develop as a result of treatment. The immediate institution of appropriate cancer therapy (usually either radiation or chemotherapy) can cause tumor regression so that ADH synthesis and release processes return to normal.

A client with carcinoma of the lung develops the syndrome of inappropriate antidiuretic hormone (SIADH) as a complication of the cancer. The nurse anticipates that which of the following may be prescribed? Select all that apply.

Please select 4 correct answers

Correct! Wrong!

Cancer is a common cause of SIADH. In clients with SIADH, excessive amounts of water are reabsorbed by the kidney and put into the systemic circulation. The increased water causes hyponatremia (decreased serum sodium levels) and some degree of fluid retention. SIADH is managed by treating the condition and its cause, and treatment usually includes fluid restriction, increased sodium intake, and a medication with a mechanism of action that is antagonistic to ADH. Sodium levels are monitored closely, because hypernatremia can suddenly develop as a result of treatment. The immediate institution of appropriate cancer therapy (usually either radiation or chemotherapy) can cause tumor regression so that ADH synthesis and release processes return to normal.

Click for next FREE NCLEX Test
NCLEX Select All That Apply #3

Comments are closed.

Related Content